Alert archive / Wyoming / High Wind Watches in 2012

High Wind Watch 31, NWS Cheyenne, WY

December 6, 20124 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Dec 6, 2012, 4:20 AM MST for 4 counties in Wyoming. It took effect at Dec 7, 2012, 12:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 6, 2012, 4:20 AM MST (11:20 UTC)
In effect from
Dec 7, 2012, 12:00 AM MST
Expired
Dec 6, 2012, 11:36 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 11.3 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2012-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2012-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1991 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

444 
WWUS75 KCYS 061120
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
420 AM MST THU DEC 6 2012

...STRONG WINDS POSSIBLE ALONG AND WEST OF THE LARAMIE RANGE
EARLY FRIDAY MORNING...

.STRONG MID AND UPPER LEVEL ATMOSPHERIC WINDS WILL APPROACH
SOUTHEAST WYOMING THURSDAY NIGHT AND EARLY FRIDAY MORNING. THESE
STRONG WINDS WILL COMBINE WITH A WEAK UPPER LEVEL DISTURBANCE AND
A LARGE DIFFERENCE IN SURFACE PRESSURE ACROSS THE REGION TO
PRODUCE STRONG AND GUSTY SURFACE WINDS IN THE WIND CORRIDOR ALONG
AND WEST OF THE LARAMIE RANGE ON FRIDAY MORNING. SPECIFIC
LOCATIONS THAT COULD EXPERIENCE THESE STRONG WINDS INCLUDE THE
ARLINGTON AREA...INTERSTATE 25 CORRIDOR FROM CHUGWATER TO
WHEATLAND...AND ALONG THE SOUTHERN LARAMIE RANGE. WESTERLY WIND
GUSTS AS HIGH AS 60 MPH CAN BE EXPECTED IN THESE AREAS.

WYZ106-110-116-070000-
/O.NEW.KCYS.HW.A.0031.121207T0700Z-121207T1900Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE
420 AM MST THU DEC 6 2012

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING. 

* TIMING...WINDS WILL INCREASE LATE THURSDAY NIGHT...AND WILL BE
  STRONG AND GUSTY THROUGH FRIDAY MORNING.

* WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...STRONG WINDS AND SUDDEN GUSTS WILL MAKE TRAVEL
  HAZARDOUS IN THE WARNED AREAS...PARTICULARLY ON NORTH-SOUTH
  ORIENTED ROADS. THOSE WITH HIGH PROFILE OR LIGHTWEIGHT VEHICLES
  SHOULD BE ESPECIALLY CAUTIOUS WHILE TRAVELING ON FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

RJM
1 follow-up statement
381 
WWUS75 KCYS 061836
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1136 AM MST THU DEC 6 2012

...STRONG WINDS EXPECTED FOR THE WIND CORRIDORS ALONG AND WEST OF
THE LARAMIE RANGE LATE TONIGHT AND FRIDAY MORNING...

.STRONG MID AND UPPER LEVEL ATMOSPHERIC WINDS WILL AFFECT SOUTHEAST
WYOMING LATE TONIGHT AND FRIDAY MORNING. THESE WINDS WILL COMBINE
WITH A WEAK UPPER LEVEL DISTURBANCE AND A LARGE SURFACE PRESSURE
GRADIENT TO PRODUCE STRONG AND GUSTY SURFACE WINDS IN THE WIND
CORRIDORS ALONG AND WEST OF THE LARAMIE RANGE LATE TONIGHT AND
FRIDAY MORNING. SPECIFIC LOCATIONS THAT WILL EXPERIENCE THESE
STRONG WINDS INCLUDE THE ARLINGTON AREA...CHUGWATER TO WHEATLAND...
AND SOUTHERN LARAMIE RANGE AND ADJACENT FOOTHILLS. WESTERLY WIND
GUSTS AS HIGH AS 65 MPH WILL OCCUR IN THESE AREAS.

WYZ106-110-116-070645-
/O.UPG.KCYS.HW.A.0031.121207T0700Z-121207T1900Z/
/O.NEW.KCYS.HW.W.0041.121207T0700Z-121207T1900Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE
1136 AM MST THU DEC 6 2012

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL INCREASE LATE TONIGHT AND PERSIST THROUGH
  FRIDAY MORNING.

* WINDS...SUSTAINED WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO
  65 MPH.

* IMPACTS...THE STRONG WINDS AND SUDDEN GUSTS WILL MAKE TRAVEL
  HAZARDOUS IN THE WARNED AREAS...ESPECIALLY ALONG NORTH TO SOUTH
  ORIENTED ROADWAYS. THOSE WITH HIGH PROFILE OR LIGHTWEIGHT
  VEHICLES SHOULD BE ESPECIALLY CAUTIOUS WHILE TRAVELING LATE
  TONIGHT AND FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED
ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ117-070645-
/O.NEW.KCYS.HW.W.0041.121207T0700Z-121207T1900Z/
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...HORSE CREEK...HARRIMAN...WHITAKER
1136 AM MST THU DEC 6 2012

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST
FRIDAY. 

* TIMING...WINDS WILL INCREASE LATE TONIGHT AND PERSIST THROUGH
  FRIDAY MORNING.

* WINDS...SUSTAINED WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO
  65 MPH.

* IMPACTS...THE STRONG WINDS AND SUDDEN GUSTS WILL MAKE TRAVEL
  HAZARDOUS IN THE WARNED AREAS...ESPECIALLY ALONG NORTH TO SOUTH
  ORIENTED ROADWAYS. THOSE WITH HIGH PROFILE OR LIGHTWEIGHT
  VEHICLES SHOULD BE ESPECIALLY CAUTIOUS WHILE TRAVELING LATE
  TONIGHT AND FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED
ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

JAMSKI

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Dec 5, 10:45 PM MST, 5 hours 35 minutes earlier.

Area forecast discussion, Dec 5, 10:45 PM MST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1045 PM MST WED DEC 5 2012

.AVIATION...06Z TAFS

COLD FRONT STILL MAKING ITS WAY SOUTH. CURRENTLY EXTENDING FROM
JUST SOUTH OF CHADRON...TO AROUND WHEATLAND TO NORTH OF RAWLINS.
THERE ARE SOME LOW CEILINGS ACROSS WESTERN SOUTH DAKOTA. THINKING
HERE NOW IS THAT WE WILL PROBABLY NOT SEE THESE LOW CEILINGS. DID
NOT GO TOO LOW ON CONDITIONS IN THE PANHANDLE OVERNIGHT. WENT MVFR
FOR NOW.

CLAYCOMB

&&

.PREV DISCUSSION... /ISSUED 718 PM MST WED DEC 5 2012/

UPDATE...

WENT AHEAD AND LET THE HIGH WIND WARNING EXPIRE AT 7 PM. ALL
GUIDANCE SHOWING THE STRONG WINDS EASING THIS EVENING. IN
FACT...THE LATEST WRKHGT DROPS 850 AND 700MB CRAIG TO CASPER
HEIGHT GRADIENTS DOWN TO 19 AND 27 MTRS BY 06Z THIS EVENING. YET
WE CONTINUE TO SEE GUSTS AT BORDEAUX IN THE MID 50S AT 7 PM THIS
EVENING. WOULD THINK THESE WIND GUSTS WOULD CONTINUE TO DECREASE
THE REMAINDER OF THE EVENING. UPDATES HAVE BEEN SENT.

CLAYCOMB

PREV DISCUSSION... /ISSUED 501 PM MST WED DEC 5 2012/

UPDATE...

STILL GETTING WARNING LEVEL WINDS AT BORDEAUX LATE THIS AFTERNOON
AS WELL AS 40 MPH SUSTAINED OUT BY ARLINGTON. WENT AHEAD AND
EXTENDED THE HIGH WIND WARNING ANOTHER COUPLE HOURS UNTIL 7 PM.
LATEST WRKHGT GRADIENT SHOWS A RAPID DECREASE IN CRAIG TO CASPER
HEIGHTS AFTER 03Z...SO THINK WINDS WILL RESPOND AFTER 02Z. UPDATES
HAVE BEEN SENT.

CLAYCOMB

PREV DISCUSSION... /ISSUED 307 PM MST WED DEC 5 2012/

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
STRONG WINDS CONTINUE TO BE OBSERVED ACROSS PORTIONS OF SOUTHEAST
WYOMING WITH GUSTS AROUND 50 TO 55 MPH PERSISTING THROUGH 21Z.
KEPT THE HIGH WIND WARNING GOING THROUGH 5 PM WITH A FEW AREAS
REPORTING SUSTAINED WINDS BETWEEN 40 TO 45 MPH. WINDS ARE EXPECTED
TO SUBSIDE THIS EVENING AND TONIGHT.

SHORT TERM MODELS IN GOOD AGREEMENT WITH THE OVERALL PATTERN...BUT
CONTINUE TO STRUGGLE WITH PRECIPITATION CHANCES ASSOCIATED WITH
SHORT WAVE/FRONTAL ACTIVITY THROUGH FRIDAY. THE WEATHER PATTERN
WILL BE GOING THROUGH A TRANSITION TO A MORE WINTER-LIKE PATTERN
ACROSS THE AREA...SO THESE INCONSISTENCIES ARE TYPICAL. THE
FIRST OF A SERIES OF COLD FRONTS WILL PUSH ACROSS THE AREA
TONIGHT AND INTO EARLY THURSDAY MORNING. HIGH TEMPERATURES WILL BE
10 TO 20 DEGREES COOLER ACROSS THE FORECAST AREA THURSDAY AS 700MB
TEMPERATURES FALL BETWEEN -5C TO -8C. NOT MUCH LIFT WITH THIS
FRONT WITH GFS AND NAM OMEGA VALUES AROUND ZERO OR SLIGHTLY
NEGATIVE ACROSS MOST OF THE REGION...WITH SOME OROGRAPHIC LIFT
OVER THE MOUNTAINS WHERE 1 TO 4 INCHES OF SNOW ACCUMULATION IS
POSSIBLE. THURSDAY WILL MAINLY BE COOL AND BREEZY AS WINDS SHIFT
INTO THE EAST ACROSS THE HIGH PLAINS. CAN NOT RULE OUT A FEW
RAIN/SNOW SHOWERS WITH SOME BOUNDARY LAYER INSTABILITY PRESENT.

THE SECOND COLD FRONT WILL PUSH ACROSS THE FORECAST AREA LATE
THURSDAY NIGHT AND INTO EARLY FRIDAY...BRINGING ANOTHER SHOT OF
COLDER AIR ON FRIDAY WITH HIGH TEMPERATURES STRUGGLING TO REACH
THE UPPER 30S. DO NOT EXPECT MUCH PRECIPITATION WITH THIS FRONTAL
BOUNDARY...BUT SNOW CHANCES WILL BE SLIGHTLY HIGHER COMPARED TO
THE FIRST FRONT...ESPECIALLY NORTH OF I80 WHERE UP TO ONE INCH OF
SNOW MAY FALL NORTH OF A LINE FROM DOUGLAS WYOMING TO ALLIANCE
NEBRASKA. DO NOT EXPECT MUCH OF ANY PRECIPITATION ALONG I80 FROM
RAWLINS...TO CHEYENNE...TO SIDNEY DURING THIS TIME PERIOD SINCE
THE JET STREAM WILL BE POSITIONED OVER THE AREA OR JUST TO THE
NORTH...WHICH IS UNFAVORABLE FOR WIDESPREAD MEASURABLE
PRECIPITATION DUE TO DOWNSLOPE WINDS. HOWEVER...CURRENT MODEL RUNS
SUGGEST THE POSITION OF THE JET WILL LIKELY CHANGE THIS WEEKEND
AND EARLY NEXT WEEK.

LONG TERM...SATURDAY THROUGH WEDNESDAY...
THE UPPER LEVEL PATTERN HAS CHANGED ONCE AGAIN AS THE 12Z MODELS
ARE DIGGING THE MEAN TROUGH FURTHER WEST THROUGH THE ROCKIES
COMPARED TO THE FASTER/MORE EASTERN SOLUTION FROM THE 00Z RUN.
A SERIES OF SHORTWAVES WILL KEEP THE TROUGH ANCHORED OVER THE
FRONT RANGE THIS WEEKEND...BRINGING WINTRY PRECIPITATION AND
MUCH COLDER TEMPERATURES. POST-FRONTAL UPSLOPE FLOW AND OROGRAPHICS
WILL CONTRIBUTE TO A PERIOD OF LIGHT TO MODERATE SNOWFALL FOR THE
HIGHER TERRAIN...WITH GENERALLY LIGHT SNOW ELSEWHERE. RAIN MAY
MIX WITH SNOW FOR THE PLAINS DURING THE AFTERNOON BEFORE CHANGING
TO SNOW SATURDAY NIGHT WITH THE INTRUSION OF COLDER AIR. NOT
EXPECTING A BORA WIND EVENT WITH THIS FRONT AS WINDS ALOFT WILL
NOT BE AS STRONG. AFTER HIGHS IN THE 20S AND 30S...LOWS SATURDAY
NIGHT WILL PLUMMET INTO THE SINGLE DIGITS AND TEENS. TEMPERATURE
RECOVERY SUNDAY WILL BE SLIGHT UNDER THE INFLUENCE OF THE ARCTIC
AIRMASS WITH HIGHS IN THE TEENS AND 2OS. THE HIGHER TERRAIN WILL
REMAIN IN THE SINGLE DIGITS. PRECIPITATION WILL END FROM NORTH
TO SOUTH SUNDAY WITH THE EXIT OF THE SHORTWAVE.

THE SOURCE OF THE COLD AIR WILL SHIFT EAST INTO THE PLAINS SUNDAY
NIGHT AND MONDAY WITH SLOWLY MODERATING TEMPERATURES. HIGHS
MONDAY WILL RANGE FROM THE TEENS MOUNTAINS TO THE 20S AND 30S
ELSEWHERE. IT WILL BE BREEZY AS WELL WITH GUSTY WESTERLY WINDS.
THE NEXT CLIPPER SHORTWAVE QUICKLY TRACKS SOUTHEAST ACROSS WYOMING
MONDAY AFTERNOON AND NIGHT...BRINGING A PERIOD OF LIGHT SNOW ALONG
AND WEST OF THE LARAMIE RANGE. DOWNSLOPE WESTERLY WIND COMPONENT
LEE OF THE LARAMIE RANGE WILL KEEP THE PLAINS DRY. HIGHS TUESDAY
WILL BE A FEW DEGREES COOLER. OROGRAPHICS WILL KEEP CHANCES FOR
LIGHT SNOW FOR THE SNOWY AND SIERRA MADRE RANGES TUESDAY AND
TUESDAY NIGHT. YET ANOTHER SHORTWAVE ARRIVES WEDNESDAY...WITH
THE GFS TRENDING DEEPER/WETTER THAN THE ECMWF. KEPT CHANCE POPS
FOR THE LARAMIE RANGE WESTWARD WEDNESDAY. HIGHS WEDNESDAY WILL BE
TYPICAL FOR MID DECEMBER WITH 30S TO MID 40S FOR THE PLAINS.
ANOTHER CONCERN WILL BE HIGH WINDS AS THE 700MB WINDS INCREASE TO
50 TO 60 KT THROUGH MUCH OF SOUTHEAST WYOMING.

FIRE WEATHER...
FIRE WEATHER CONCERNS WILL BE MINIMAL THROUGH EARLY NEXT WEEK.
MINIMUM RELATIVE HUMIDITY VALUES WILL TREND HIGHER AND BETWEEN 35
AND 50 PERCENT THROUGH EARLY NEXT WEEK. STRONG AND GUSTY WINDS CAN
BE EXPECTED ALONG AND WEST OF THE LARAMIE RANGE THROUGH THURSDAY.
A COLD FRONT WILL MOVE ACROSS THE EAST PART OF THE REGION TONIGHT
AND WILL RESULT IN A WIND SHIFT OUT OF THE NORTH AND EVENTUALLY
EAST THROUGH THURSDAY NIGHT AND BRING COLDER TEMPERATURES BY
FRIDAY AND SATURDAY. AREAS OF LIGHT SNOW OR RAIN WILL FALL OVER
THE AREA STARTING LATE TONIGHT...WITH LIGHT SNOW MORE WIDESPREAD
SATURDAY NIGHT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...TJT
LONG TERM/AVIATION...JAMSKI
Hazardous weather outlook, Dec 5, 7:14 PM MST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
714 PM MST WED DEC 5 2012

WYZ101>119-070215-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
714 PM MST WED DEC 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

WESTERLY WINDS WILL GUST AS HIGH AS 50 MPH OVER SOME AREAS ALONG
AND WEST OF THE LARAMIE RANGE TONIGHT. IN PARTICULAR...OUR WIND
PRONE AREAS OF ARLINGTON AND BORDEAUX ARE THE LIKELY AREAS TO SEE
THESE STRONG WIND GUSTS. WIND WILL CONTINUE A SLOW DECREASE
THROUGH THE LATE EVENING HOURS.

SNOW SHOWERS WILL MOVE OVER THE MOUNTAINS OF SOUTHEAST WYOMING
AND NEARBY VALLEYS TONIGHT...WITH 1 TO 3 INCHES OF ACCUMULATION
POSSIBLE OVER THE HIGHER PEAKS BY THURSDAY MORNING AND LESS
AMOUNTS ELSEWHERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW WILL RETURN TO THE MOUNTAINS AND NEARBY LOCATIONS THURSDAY
NIGHT AND FRIDAY WITH ANOTHER 1 TO 3 INCHES OF ACCUMULATION
EXPECTED IN THE HIGHER PEAKS. A STRONG COLD FRONT MOVING SOUTH
ACROSS THE REGION SATURDAY AFTERNOON WILL BRING A MORE
WIDESPREAD COVERAGE OF SNOW FOR SATURDAY AND SATURDAY NIGHT ACROSS
SOUTHEAST WYOMING. IN ADDITION...MUCH COLDER TEMPERATURES WILL
OCCUR SATURDAY NIGHT THROUGH EARLY NEXT WEEK BEHIND THE FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-070215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
714 PM MST WED DEC 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG COLD FRONT MOVING SOUTH ACROSS THE REGION SATURDAY
AFTERNOON WILL BRING A MORE WIDESPREAD COVERAGE OF SNOW FOR
SATURDAY AND SATURDAY NIGHT ACROSS THE WESTERN NEBRASKA
PANHANDLE. IN ADDITION...MUCH COLDER TEMPERATURES WILL OCCUR
SATURDAY NIGHT THROUGH EARLY NEXT WEEK BEHIND THE FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Dec 5, 11:01 PM MST, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1101 PM MST WED DEC 5 2012

WYZ110-060800-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
1101 PM MST WED DEC 5 2012

..STRONG WINDS WILL CONTINUE FOR WIND PRONE AREAS ALONG AND WEST
OF THE LARAMIE RANGE THROUGH 1 AM TONIGHT...

STRONG AND GUSTY WINDS WILL CONTINUE ALONG INTERSTATE 80 IN THE
ARLINGTON AREA THROUGH 1 AM. WEST WINDS OF 35 TO 45 MPH SUSTAINED
WITH GUSTS AROUND 55 MPH ARE POSSIBLE. THESE STRONG AND SUDDEN
WIND GUSTS WILL CREATE HAZARDOUS CROSS WINDS AND COULD CAUSE BLOW
OVERS FOR NORTH AND SOUTH TRAVELING HIGH PROFILE AND LIGHT WEIGHT
VEHICLES. TRAVELERS IN THE ARLINGTON AREA SHOULD BE PREPARED FOR
THESE SUDDEN WIND GUSTS AS THEY TRAVEL TONIGHT.
Special weather statement, Dec 6, 1:01 AM MST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
101 AM MST THU DEC 6 2012

WYZ110-061000-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
101 AM MST THU DEC 6 2012

..GUSTY WINDS WILL CONTINUE FOR THE ARLINGTON AREA THROUGH 3 AM...

WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 MPH ARE POSSIBLE
ALONG INTERSTATE 80 IN THE ARLINGTON AREA THROUGH 3 AM. THESE
STRONG AND SUDDEN WIND GUSTS WILL CREATE HAZARDOUS CROSS WINDS AND
COULD CAUSE BLOW OVERS FOR NORTH AND SOUTH TRAVELING HIGH PROFILE
AND LIGHT WEIGHT VEHICLES. TRAVELERS IN THE ARLINGTON AREA SHOULD
BE PREPARED FOR THESE SUDDEN WIND GUSTS AS THEY TRAVEL TONIGHT.

RJM

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 11:36 AM MSTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte19 hr

Nearby

High Wind Watches in Wyoming, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.